Alert archive / Kentucky / Red Flag Warnings in 2007
Red Flag Warning 4, NWS Jackson, KY
NWS Jackson, KY issued this red flag warning at Apr 23, 2007, 6:02 AM EDT for 17 counties in Kentucky. It took effect at Apr 23, 2007, 11:00 AM EDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2007, 6:02 AM EDT (10:02 UTC)
- In effect from
- Apr 23, 2007, 11:00 AM EDT
- Expired
- Apr 23, 2007, 3:27 PM EDT
- In force
- 4 hr
- Issued by
- NWS Jackson, KY
Counties Bell County, KY, Breathitt County, KY, Clay County, KY, Floyd County, KY, Harlan County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 27 km from the middle of the area, began a volume at 09:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 10.0 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2894 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KJKL 231002 RFWJKL RED FLAG WARNING NATIONAL WEATHER SERVICE JACKSON KY 602 AM EDT MON APR 23 2007 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EDT THIS AFTERNOON FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR PORTIONS OF SOUTHEAST KENTUCKY... .SOME DRY AIR IS IN PLACE OVER EASTERN KENTUCKY AS A COLD FRONT APPROACHES FROM THE WEST. AS THE COLD FRONT APPROACHES...THE WINDS WILL BE PICKING UP TO 15 MPH AND BEFORE AIR WITH MORE MOISTURE IS ABLE TO WORK ITS WAY INTO THE AREA. THE AREA TO THE WEST OF THE WARNING AREA SHOULD GET ENOUGH MOISTURE TO KEEP RH VALUES ABOVE 25 PERCENT TODAY. THIS AREA WILL STILL HAVE RHS NEAR 30...SO WEATHER CONDITIONS IN THIS AREA MAY PRODUCE SOME POTENTIALLY DANGEROUS FIRE BEHAVIOR. KYZ086>088-107>120-231815- /O.NEW.KJKL.FW.W.0004.070423T1500Z-070423T2200Z/ KNOX-BELL-HARLAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 602 AM EDT MON APR 23 2007 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EDT THIS AFTERNOON... SUSTAINED 20-FOOT WINDS WILL INCREASE TO AROUND 15 MPH AFTER 10 AM THIS MORNING WITH GUSTS UP TO 30 MPH AT TIMES BY AFTERNOON. DEWPOINTS WILL DROP DOWN TO THE 30S ALONG WITH TEMPERATURES APPROACHING 80 THIS AFTERNOON. THIS WILL ALLOW FOR MINIMUM RELATIVE HUMIDITIES TO BOTTOM OUT BETWEEN 20 TO 25 PERCENT AT MANY LOCATIONS IN THE WARNED AREA BETWEEN 11 AM AND 6 PM. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ RAY/JJ
1 follow-up statement
000 WWUS83 KJKL 231927 RFWJKL RED FLAG WARNING NATIONAL WEATHER SERVICE JACKSON KY 327 PM EDT MON APR 23 2007 ...RED FLAG WARNING IS CANCELLED... .RELATIVE HUMIDITIES HAVE IMPROVED TO 35 PERCENT OR BETTER FOR MOST AREAS. ALTHOUGH SOME SOUTH FACING SLOPES MAY STILL SEE RH VALUES NEAR 30 PERCENT AND WINDS ARE STILL GUSTING TO BETWEEN 15 TO 20 MPH THE CRITERIA FOR THE RED FLAG WARNING IS NOT MET. EXPECT THE SOUTHWEST WINDS TO CONTINUE TO BRING ADDITIONAL MOISTURE TO THE AREA WHICH WILL CONTINUE TO INCREASE LOCAL RELATIVE HUMIDITIES. KYZ086>088-107>120-232030- /O.CAN.KJKL.FW.W.0004.000000T0000Z-070423T2200Z/ KNOX-BELL-HARLAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 327 PM EDT MON APR 23 2007 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE RED FLAG WARNING. RELATIVE HUMIDITIES HAVE IMPROVED TO 35 PERCENT OR BETTER FOR MOST AREAS. EXPECT THE SOUTHWEST WINDS TO CONTINUE TO BRING ADDITIONAL MOISTURE TO THE AREA WHICH WILL CONTINUE TO INCREASE LOCAL RELATIVE HUMIDITIES. $$ DUSTY
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this red flag warning went out at Apr 22, 10:35 PM EDT, 7 hours 27 minutes earlier.
Area forecast discussion, Apr 22, 10:35 PM EDT, 7 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1035 PM EDT SUN APR 22 2007 .SHORT TERM.../THE REST OF TONIGHT/...UPDATED MAIN UPDATE TO THE FORECAST TONIGHT WILL BE TO LOWER THE OVERNIGHT LOWS SOME...MAINLY IN THE EASTERN VALLEYS. DRY AIR REMAINS IN PLACE...WITH DEWPOINTS SLOW TO RISE IN THIS AREA. DEWPOINTS IN THE NORTHWEST PORTION OF OUR CWA HAVE RISEN INTO THE LOWER TO MID 40S...WITH MAINLY LOWER TO MID 30S ELSEWHERE. AT 10 PM AT JKL...WE WERE STILL AT 73 DEGREES...WITH A DEWPOINT OF 27. SKIES SHOULD BE MAINLY CLEAR...WITH A FEW AC AND CI WORKING THEIR WAY IN OVERNIGHT. ALSO THINKING THE LACK OF CLOUD COVER THROUGH MUCH OF THE NIGHT IN THE EAST WILL CONTRIBUTE TO A GOOD TEMPERATURE DECREASE. KEPT THE RIDGE TOP TEMPERATURES UP...WITH MID TO UPPER 50S. THERE WILL BE SOME STRONGER WINDS JUST ABOVE THE SURFACE TONIGHT ALSO. INCLUDED WIND SHEAR IN THE TAFS FOR THIS OVERNIGHT. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /TONIGHT THROUGH TUESDAY NIGHT/ CURRENT WEATHER PATTERN HAS HIGH PRESS OVER THE SERN COAST WITH A STRENGTHENING LOW OVER ERN NEB. PRESSURE GRADIENT IS INCREASING FROM WEST TO EAST WITH GUSTY WINDS IN CNTRL KY. T/TD ACROSS ERN KY INDICATING RH VALUES BETWEEN 22 AND 26 PERCENT. FORTUNATELY WE DO NOT HAVE THE WINDS FOR RED FLAG AND BY THIS TIME TUE WE SHOULD SEE AN INCREASE IN DWPT WHEN WE GET A BETTER WIND PATTERN WITH THE PRE- FRONT. SOME DISCONTINUITY BETWEEN MODELS... EVEN IN THE SHORT TERM. NAM IS SLOWER AND FARTHER NORTH THAN THE GFS WITH THE PUSH OF THE PLAINS LOW. THIS POSITIONING INDICATES LESS PCPN AND IS THE FAVORED SOLUTION. WITH THE STRENGTH OF THE OMEGA BLOCK... THIS SYSTEM WILL HAVE A HARD TIME MAKING EWRD PROGRESS AND SHOULD BE SHUNTED NWRD. HAVE DOWNPLAYED POPS FOR THE MON/MON NITE PERIOD AND EVEN INTO TUE WITH THE LACK OF MOISTURE. ALSO WITH A NWRD TRACK... THE FNTL BNDRY WILL BECOME STATIONARY FARTHER NORTH AS WELL. THINKING IS THAT THE FNT SHOULD STALL IN VCNTY OF I70 RATHER THAN THE OH RVR. THIS WOULD KEEP ERN KY IN THE WRM SECTOR OR WITH MORE OF THE PCPN NORTH OF THE RVR. .LONG TERM.../WEDNESDAY THROUGH SUNDAY/ STUCK WITH THE GFS SOLUTION AGAIN TODAY. IN FACT...THE GFS...HPC...AND ECMWF SOLUTIONS WERE ALL A BIT MORE IN SYNC TODAY...WITH ALL THREE MODELS GOING WITH A WARM FRONT NORTH OF THE OHIO RIVER FOR MIDWEEK...AND A DECENT COLD FRONT SWEEPING ACROSS THE AREA WED AND THU. MADE ONLY A FEW MINOR CHANGES TO FORECAST. MODIFIED SKY COVER FORECAST SLIGHTLY TO REFLECT MORE WIDESPREAD CLOUD COVER FOR WEDNESDAY AND THURSDAY...AS MODEL CROSS SECTIONS STILL SHOWING DEEP MOISTURE IN PLACE FROM 21Z WED THROUGH 12Z THU. ALSO INCREASED PRECIP CHANCES TO LIKELY FOR LATE WEDNESDAY NIGHT...AS A COLD FRONT MOVES ACROSS EASTERN KENTUCKY. MODEL DATA STILL SHOWING DECENT INSTABILITY ACROSS THE FORECAST AREA FOR WED AND THU...WITH LIFTED INDICES AS LOW AS -3 ON WEDNESDAY EVENING INTO THURSDAY MORNING. WINDS WERE MODIFIED TO REFLECT CHANGES MADE TO TIMING OF FRONTAL PASSAGE ON WEDNESDAY NIGHT. DEWPOINTS WERE GOOD SHAPE ALREADY AND WERE NOT CHANGED MUCH. AGAIN WENT SLIGHTLY WARMER THAN MEXMOS FOR AFTERNOON HIGH TEMPS...WITH THE MAJORITY OF THE FORECAST AREA REMAINING IN THE WARM SECTOR OF THE APPROACHING LOW WED AND THU. WENT A BIT COOLER FOR FRIDAY AND SATURDAY BEHIND THE FRONT...BUT STILL CLOSE TO MEXMOS FOR HIGH TEMPS. OVERNIGHT LOWS WERE ADJUSTED TO STAY A DEGREE OR TWO WARMER THAN MOS...AS PERSISTENT CLOUD IS FORECAST WHICH WILL MINIMIZE RADIATIONAL COOLING DURING THE NIGHT TIME PERIODS. QPF AND WEATHER GRIDS WERE ADJUSTED TO REFLECT CHANGES MADE TO POP FORECAST. OVERALL THE FORECAST WAS NOT CHANGED MUCH. && .AVIATION.../00Z TO 24Z/ SKC CONDITIONS WILL PREVAIL ACROSS THE AREA THROUGH AROUND MIDNIGHT. AS SOME STRONGER WINDS ALOFT MOVE OVER THE AREA OVERNIGHT...ADDED WIND SHEAR TO THE FORECAST. WINDS SHOULD BE OUT OF THE SOUTHWEST AT AROUND 35 KT 1500 FT AGL ACROSS THE AREA. ALSO OVERNIGHT...SOME MID AND HIGH CLOUDS WILL BEGIN TO WORK THEIR WAY INTO THE AREA AHEAD OF AN APPROACHING COLD FRONT. DROPPED THE MENTION OF WIND SHEAR AFTER 14Z MONDAY AS DAYTIME HEATING MIXES SOME OF THE STRONGER WINDS ALOFT DOWN TO THE SURFACE. THE COLD FRONT IS EXPECTED TO STALL NEAR THE OHIO RIVER BY MONDAY EVENING. THE BEST CHANCE FOR ANY SHOWERS OR THUNDERSTORMS WILL BE OVER THE NORTHERN PORTION OF OUR CWA...NORTH OF JKL. MENTIONED VCSH AT JKL...BUT NOT AT LOZ OR SME...FOR MONDAY AFTERNOON. NOT A LOT OF INSTABILITY IS ASSOCIATED WITH THE FRONT...BUT A THUNDERSTORM COULD DEVELOP. ADDED A CB CLOUD TYPE AT ALL THREE TAF SITES TO INDICATE SOME CONVECTION IN THE AREA...BUT THE CHANCE THAT A THUNDERSTORM OCCURS OVER A TAF SITE IS MINIMAL. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...DUSTY/WJM LONG TERM....AR AVIATION...WJM
Hazardous weather outlook, Apr 22, 4:17 PM EDT, 13 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 417 PM EDT SUN APR 22 2007 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-232330- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 417 PM EDT SUN APR 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE FOR THUNDERSTORMS FROM MONDAY THROUGH THURSDAY NIGHT. THE BEST CHANCE WILL BE LATE WEDNESDAY NIGHT INTO EARLY THURSDAY WITH THE PASSAGE OF A STRONG COLD FRONT. THUNDERSTORMS ARE ALSO POSSIBLE DURING THE DAY ON SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DUSTY
Nearby
Red Flag Warnings in Kentucky, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.